Alert archive / Delaware / Special Weather Statements in 2014
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 21, 2014, 5:43 PM EDT for Sussex County, Delaware. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2014, 5:43 PM EDT (21:43 UTC)
- Expired
- Aug 21, 2014, 6:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 30 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
775 WWUS81 KPHI 212143 SPSPHI SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 543 PM EDT THU AUG 21 2014 DEZ003-212245- INLAND SUSSEX DE- 543 PM EDT THU AUG 21 2014 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SUSSEX COUNTY... AT 534 PM EDT...A STRONG THUNDERSTORM WAS JUST NORTH OF LAUREL... MOVING SOUTH AT 5 MPH. RADAR ESTIMATES BETWEEN 2 AND 2.5 INCHES OF RAIN HAS FALLEN FROM THIS STORM WITHIN THE PAST HOUR. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR LAUREL AROUND 550 PM. LAT...LON 3851 7545 3851 7566 3866 7566 3866 7550 $$ FORECASTER: AMC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 21, 3:32 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 21, 3:32 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 332 PM EDT THU AUG 21 2014 .SYNOPSIS... WEAK LOW PRESSURE WILL CROSS THE REGION TONIGHT THROUGH FRIDAY NIGHT AND THEN MOVE OFF THE COAST SATURDAY. HIGH PRESSURE WILL BUILD ACROSS THE AREA THIS WEEKEND AND REMAIN IN CONTROL OF THE WEATHER INTO NEXT WEEK. A COLD FRONT WILL APPROACH THE AREA NEXT WEDNESDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THROUGH MIDNIGHT TONIGHT...UNSETTLED WITH POTENTIAL FOR BRIEF POOR DRAINAGE FLOODING AND SMALL HAIL PRODUCING THUNDERSTORMS (G35KT)...PARTICULARLY NE PA AND NW NJ...AND THINKING AKIN TO THE 00Z/21 NSSL WRF IN WEAK WAA AHEAD OF THE SFC TROUGH IN CENTRAL PA WHERE SBLI AT 18Z NEAR -7. EXPLAINING THE AXIS OF THE ONGOING STORMS AT 1830Z...I CANNOT EASILY DO. IT APPEARS INSTABILITY AND PROXIMITY TO THE COLD TROUGH ALOFT HAS FOCUSED IN OUR CWA MORE TO THE NORTH RATHER THAN TO THE SOUTH. PWAT NEAR 1.5 INCHES. MLCAPE 1200J. MARGINAL 0-6KM BULK SHEAR. THE SREF AND GEFS POPS ARE 20-30 PCT HIGHER THAN WHAT WE ARE ISSUING AT 330 PM. AS NOTED EARLIER: THE 12Z NAM CONTG A THEME OF 2 INCH IN ONE HOUR TSTMS SOMEWHERE IN E CENTRAL PA INTO CENTRAL NJ THIS EVENING. VIL NEAR 60 AT 1845Z CENTRAL PA IS EITHER VERIFYING THAT RAIN OR SUGGESTING LARGE HAIL. WHILE THE PLACEMENT OF THE NAM SHORT TERM QPF IS POSSIBLY WRONG...THE IDEA I THINK IS CORRECT. A PTN OF E CENTRAL OR NE PA IN N OR CENTRAL NJ SHOULD RECEIVE SOME STRONG TSTORMS VERY LATE THIS AFTN OR EVENING. OTRW CONSIDERABLE HIGH CLOUDINESS DELMARVA AS BLOWOFF CLOUD DEBRIS FROM THE OHIO VALLEY CONVECTION SPREADS EWD. AFTER MIDNIGHT...NORMALLY ANY EVENING CONVECTION DIMINISHES BUT THE ECMWF TRIES TO INCREASE RFALL AFTER 06Z WITH THE SHORT WAVE MOVING SEWD FROM NYS. JUST VERY UNSURE OF WHAT EXISTS AFTER 06Z TONIGHT. PLEASE FOLLOW ANY UPDATED SWOMCD'S SWODY1 AND LOCAL PHI CONVECTIVE RELATED PRODUCTS ISSUED THIS EVENING. FCST BASIS: TEMPS/DEWS/WINDS ARE A 50 50 BLEND OF THE 12Z/21 GFS/NAM MOS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... 1000J OF MLCAPE AND SLIGHTLY STRONGER 0-6KM BULK SHEAR CUES INTEREST IN CONVECTION FRI AFTN. SREF HAS DECENT PROBS FOR SHOWERS...ESPECIALLY E PA...S NJ AND THE DELMARVA. FOR NOW HAVE PLAYED THE SHOWER AND TSTM RISK CONSERVATIVELY AND MAINTAINED THE 330 AM THURSDAY FCST POPS FOR FRIDAY...ABOUT 10 PCT BELOW THE 12Z/21 GFS/NAM MOS BLEND. IT WILL BE SLIGHTLY COOLER AS THE FLOW TURNS MORE EASTERLY AS THE SFC LOW CONSOLIDATES TO THE S OF THE DELMARVA. FCST BASIS: TEMPS/DEWS/WINDS ARE A 50 50 BLEND OF THE 12Z/21 GFS/NAM MOS. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... THE AREA WILL CONTINUE TO BE UNDER THE INFLUENCE OF THE WEAK UPPER LOW AND SFC LOW THU NIGHT AND INTO FRIDAY. SCT SHOWERS AND A FEW TSTMS WILL BE ACROSS MOST AREAS THU EVENING AND THEN DIMINISH OVERNIGHT...A COUPLE LEFTOVER SHOWERS WILL DEVELOP SAT MOSTLY ACROSS THE DELMARVA...SE PA AND SRN NJ. CHC FOR SHOWERS ARE ONLY IN THE CHC RANGE HOWEVER. A FEW DOWNPOURS ARE STILL POSSIBLE THU NIGHT WITH THE HIGHER PWATS STILL ACROSS THE SRN AREAS. LOWS THU NIGHT WILL MOSTLY BE IN THE LOW 60S ACROSS THE NORTH AND MID/UPPER 60S ELSEWHERE. HIGHS SAT IN THE UPPER 70S/LOW 80S SOUTH AND LOW TO MID 70S NORTH. DRIER AIR WILL CONTINUE TO PUSH IN FROM NORTH TO SOUTH SAT. AN UPPER RIDGE BUILDS UP TO THE WEST OF THE AREA THIS WEEKEND AND THEN ROTATES ACROSS THE AREA EARLY NEXT WEEK. SFC HIGH PRESSURE WILL MOVE SLOWLY IN TANDEM WITH THE UPPER HIGH. THIS WILL PRODUCE A PERIOD OF DRY WEATHER FOR OUR REGION. POPS FOR SAT NIGHT THRU NEXT WEN NIGHT ARE SUB-15PCT RANGE FOR THE ENTIRE AREA. TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL SUN/MON...NEAR NORMAL TUE...AND THEN A BIT ABOVE NORMAL WED/THU. HUMIDITY LEVELS WILL BE COMFORTABLE THROUGH MUCH OF THE PERIOD...BUT WILL TREND UP TOWARD THE MIDDLE OF NEXT WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. REMAINDER THIS AFTERNOON...SPOTTY MVFR CIGS IN E PA SHOULD LIFT THE VFR SCT-BKN AOA 4000 FT ELSEWHERE WITH A LIGHT SOUTHERLY FLOW. LOCAL IFR CONDS IN SCT SHOWERS AND TSTMS LATE THIS AFTN...MAINLY VCNTY KRDG AND KABE. A NW WIND GUST TO 35 KT POSSIBLE ASSOCIATED WITH A LATE AFTN TSTM. TONIGHT...SCT SHOWERS AND TSTMS THIS EVENING WITH NW WIND G25-35 KT AND BRIEF IFR CONDS...MAINLY IN THE 23Z-03Z TIME FRAME THOUGH SHOWERS MAY LINGER LATE AT NIGHT VCNTY KACY. OTRW VFR CIGS MAY DEGRADE TO MVFR OR IFR CONDS IN ST/FOG TOWARD 09Z. CONFIDENCE ON DEGRADED CIGS/VSBY LATE AT NIGHT IS BELOW AVG. FRIDAY...CIGS 2500-4000 FT WITH LOWER IFR CONDS IN SCT SHOWERS AND TSTMS AND THE WIND TURNING LIGHT EASTERLY. OUTLOOK... FRI NIGHT THRU SAT...MOSTLY VFR BUT SCT SHOWERS MAY BRING LOWER CONDITIONS. SAT NIGHT THRU TUESDAY...VFR EXPECTED. && .MARINE... SUB-SMALL CRAFT ADVISORY CONDITIONS EXPECTED THROUGH FRIDAY WITH SEAS 3 FEET OR LESS AND SOUTH TO SOUTHEAST WINDS 5 TO 10 KNOTS BECOMING EASTERLY FRIDAY. WE'VE NOT SEEN ANY NEW MAREPS THIS WEEK FROM MARINERS IN OUR EASY USE (INTERNET AND/OR SMART PHONE) LINK WWW.WEATHER.GOV/PHI/MAROBSFORM THIS HAS BEEN DERIVED FOR THE MARINER TO EASILY POST INFO INSTANTLY TO THE NWS FOR USE IN OUR MARINE PRODUCTS. OUTLOOK... THU NIGHT THRU FRI NIGHT...SUB SCA CONDITIONS WITH SCT SHOWERS. SAT AND SAT NIGHT...LOW END SCA CONDITIONS EXPECTED ON THE OCEAN. FAIR WEATHER. SUN THRU TUE...SUB-SCA CONDITIONS WITH FAIR WEATHER. && .CLIMATE... WE RCD INQUIRY ON HOW THE CLIMATE PROGRAM SELECTS FOR OUR 530 PM CLI. OUR PROGRAM SEARCHES MAX/MIN TEMP DATA FOR THE DAY ENDING 5PM SHARP. THAT DATA IS INGESTED INTO THE 530 PM POSTED CLI. IF A MAX TEMP OCCURS THEREAFTER...IT IS REFLECTED IN THE END OF DAY SUMMARY POSTS AROUND 230 AM EDT THE NEXT DAY AND ALSO YOU CAN CHECK THE 8 PM RTPPHI WHICH POSTS AROUND 815 PM EDT. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...O'HARA NEAR TERM...DRAG SHORT TERM...DRAG LONG TERM...O'HARA AVIATION...DRAG/O'HARA MARINE...DRAG/O'HARA CLIMATE...
Hazardous weather outlook, Aug 21, 4:14 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 414 PM EDT THU AUG 21 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-222015- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 414 PM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BE STRONG WITH GUSTY WINDS... LOCALIZED BRIEF POOR DRAINAGE FLOODING RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-222015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 414 PM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BE STRONG WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 21, 5:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 543 PM EDT THU AUG 21 2014 DEZ003-212245- INLAND SUSSEX DE- 543 PM EDT THU AUG 21 2014 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SUSSEX COUNTY... AT 534 PM EDT...A STRONG THUNDERSTORM WAS JUST NORTH OF LAUREL... MOVING SOUTH AT 5 MPH. RADAR ESTIMATES BETWEEN 2 AND 2.5 INCHES OF RAIN HAS FALLEN FROM THIS STORM WITHIN THE PAST HOUR. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR LAUREL AROUND 550 PM. LAT...LON 3851 7545 3851 7566 3866 7566 3866 7550 FORECASTER: AMC
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:31 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 59 min |
| Aug 21, 7:29 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 49 min |
| Aug 21, 7:44 PM EDT | Areal Flood Advisory | PHI | Sussex | 4 hr |
Nearby
Special Weather Statements in Delaware, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.